MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: lens remains implanted, however the lens is planned to explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zkb00 intraocular lents (iol) the patient is seeing a horizontal line running through his vision in both eyes.The patient also has significant glare in both eyes described as horizontal glare that is not tolerable.The physician performed a yttrium-aluminum-garnet laser (yag) in the left eye; however this did not resolve the issue completely.He noted that the patient will still have the issue in the right eye, so he plans to perform a lens exchange on the right eye.The lens remains implanted and will be replaced with a non-amo monofocal device.There were no patient injury reported for this event.The physician also noted that the patient has a posterior capsule opacification (pco) on the left eye also but exchanging the lens after a yag is more challenging and risky.This report will capture the lens implanted in the patient's right eye.And a separate report will be filed for the lens implanted in the patient's left eye.
 
Additional Manufacturer Narrative
Additional information was received confirming that the lens was explanted from the patient's right eye.It was also learned that there was no incision enlargement, no vitrectomy and no patient post-op injury.The physician replaced the lens with a monofocal lens in the bag without any complications.No other info was provided.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 4/13/2017 device returned to manufacturer ¿ yes.The device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The customer's reported complaint could not be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no other complaint have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6278045
Report Number9614546-2017-00049
Device Sequence Number889094
Product Code MFK
UDI-Device Identifier05050474560277
UDI-Public(01)05050474560277(17)200315
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/15/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date03/16/2017
06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;